MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 S/C TRIAL HANDLE; HIP INSTRUMENTS : HANDLES

DEPUY IRELAND - 9616671 S/C TRIAL HANDLE; HIP INSTRUMENTS : HANDLES
Catalog Number 205512000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the handle will not accept mod endo head trial as intended.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the handle will not accept mod endo head trial as intended.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the s/c trial handle had signs of repeated use, it is worth mentioning that debris was found behind the ball springs.A functional test was performed using a laboratory sample mating device, and the device failed to fully assemble.This condition was attributed to the ball springs not fully retracting, likely due to debris accumulation behind the ball springs.Therefore, the reported condition can be confirmed since the device cannot perform its intended function of holding another device.Per ifu-0902-00-721, care should be taken to remove any debris, tissue, or bone fragments that may collect on the instrument.Instruments with cannulas, moving parts, or spring mechanisms require additional cleaning steps to ensure proper removal of all trapped debris.In addition to other important steps to follow, the ifu instructs the use of a soft bristle brush to remove all traces of blood and debris, paying close attention to threads, crevices, seams, and any hard-to-reach areas of the device features.If the instrument has sliding mechanisms or hinged joints, actuate the area to free any trapped blood and debris.Based on the observed unclean condition of the device features, it does not appear the device was properly cleaned as prescribed by the ifu.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the s/c trial handle would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
S/C TRIAL HANDLE
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22839659
Report Number1818910-2025-14434
Device Sequence Number4902753
Product Code LXH
UDI-Device Identifier10603295084471
UDI-Public(01)10603295084471(10)PG286713
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number205512000
Device Lot NumberPG286713
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer08/28/2025
09/22/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/02/2025
09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale